EQUICONTINUITY OF ITERATES OF AN INTERVAL MAP

Authors

  • A. M. Bruckner Department of Mathema.tice, University of California, Santa. Barbara, California., 93106 USA.
  • Thakyin Hu Department of Mathematics, Tamkang University, Tamsui, Taiwan, R. O. C.

DOI:

https://doi.org/10.5556/j.tkjm.21.1990.4691

Keywords:

interval map, equicontinuity of the family of iterates, fixed point

Abstract

The purpose of this paper is to determine conditions under which equicontinuity of the family of iterates $\{f_n\}$ of a continuous function that maps a compact interval $I$ into itself does occur. We shall see that this happens ouly under exceptional circumstances.

References

W. Boyce, 'T -compact maps on an interval and fixed points", Trans. Amer. Math. Soc. 169 (1971), 82-102.

B. Byers, "Perioclic points and chaos for expanding maps of the interval", Bull. Austral. Math. Soc. 24 (1981), 79-83.

A. Bruckner and T. Hu, "On scrambled sets for chaotic functions", Trans. Amer. Math. Soc. Vol 301, 289-297, 1987.

J. Cano, "Common fixed points for a class of commuting mappings on an interval", Proc. Amer. Math. Soc. 86, No 2 (1982), 336-338.

T. Li and J. Yorke, "Period three implies chaos", Amer. Math. Monthly 82 (1975), 985-992.

R. May, "Simple mathematical models with very complicated dynamics", Nature, 261 (1976), 459-467.

C. Preston, "Iterates of maps on an interval", Lecture notes in Mathematics 999, Springer 1983.

E. Vul, Y. Sinai, and K. Khanin, "Felgenbaum univerality and the thermodynamic formalism", Russian Math. Surveys, 39 (1984), 1-40.

S. Young, "Concerning the function equation J(g) =J, regular mappings and periodic mappings", (to appear).

Z. Zhang, "Periodic points and chaos for expanding self-maps of the interval", Bull. Austral. Math. Soc. 31 (1985), 439-443.

Downloads

Published

1990-09-01

How to Cite

Bruckner, A. M., & Hu , T. (1990). EQUICONTINUITY OF ITERATES OF AN INTERVAL MAP. Tamkang Journal of Mathematics, 21(3), 287–294. https://doi.org/10.5556/j.tkjm.21.1990.4691

Issue

Section

Papers